MAUDE Adverse Event Report: BIOPSYBELL SRL MARROW-STEM; BONE MARROW MSC ASPIRATION KIT

BIOPSYBELL SRL MARROW-STEM; BONE MARROW MSC ASPIRATION KIT
Model Number MARROW-STEM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following receipt of the complaint, an internal investigation was launched, including a complete assessment of the traceability of the batch involved, the parts sold on the market, the raw materials used, the quality controls performed, and the production procedures followed.Production-related aspects were thoroughly evaluated and no problems were found during the quality controls carried out during and at the end of production.The documentation relating to the production process of the batch in question was examined and no anomalies or defects were found.All completed process records were checked to see if any non-conformities had been detected during routine checks, but none were reported.Further assessments were carried out on the historical data of the product, both from a production and commercial point of view.From a production point of view, it should be noted that no changes were made to the materials, components, production parameters, or control procedures.Internal operating and quality control procedures have remained essentially unchanged over time, and material specifications have remained consistent.From a commercial standpoint, it is important to note that no other customer has reported similar problems with finished product batch.The following tests were performed on the three sealed physical samples from batch 25092928, which shares the same components as the marrow-stem device subject to the complaint: 1.Dimensional tests, 2.Axial compression tests, 3.Analysis using a digital video microscope.The dimensional tests carried out using calibrated instruments were intended to verify that all critical dimensions (which could potentially be involved in this complaint) complied with the technical design specifications.In particular, the length of the electro-welded tip, the distance between the tip and the first hole, the distance between the start of the cannula and the second hole, the diameter of the side holes, and the internal and external diameter of the cannula (wall thickness) were measured.All measurements yielded compliant results.Axial compression tests were performed using a substrate in accordance with (b)(4), entitled "standard specification for rigid polyurethane foam for use as a standard material for testing orthopedic devices and instruments." in accordance with this standard, a rigid polyurethane foam substrate was chosen, with densities falling within the values prescribed by the reference standard, which allows the biomechanical structure of the bone to be adequately reproduced.The axial compression test was performed to evaluate the overall mechanical strength of the device and, in particular, that of the cannula under the conditions of use described in the needle instruction sheet.All tests were successful.After simulating their intended use in vitro, all three devices tested were analyzed using a digital microscope (at71) to assess the integrity of the surfaces most exposed to mechanical stress during clinical use and to identify any micro-alterations not detectable to the naked eye.The analysis confirmed that all trocar tips maintained their original morphology, preserving both the sharpness and geometry specified in the design.The electro-welded tip of the cannula was found to be intact and correctly manufactured, with no evidence of micro-fractures, cracks, delamination, burrs, local deformations, or signs of blunting.No tips detached from the cannula.The distal portion of the cannula, including the area near the side holes, was also morphologically regular and free of any alterations.The samples tested therefore showed no morphological alterations or structural failure, confirming the reliability of the product's design and materials under clinical conditions (axial compression test).The traceability of the production of the marrow-stem device (lot 25092623) was carried out.Considering that this is the only complaint received on this batch relating to this type of event, the occurrence rate is calculated to be (b)(4) for batch 25092623 (value obtained by dividing this single complaint by the entire production of the batch, i.E., (b)(4) pieces).This batch of finished product was also supplied to other customers and no other complaints have been received to date.In light of the above considerations, it can reasonably be concluded that this incident represents an isolated case potentially linked to the conditions of use and not to the design of the device or to anomalies in the manufacturing process.It should be noted that, when the needle is used as described in the instructions for use (ifu), the distal end of the cannula is not subjected to bending, torsional, or tilting movements that could lead to structural failure.According to the ifu, penetration of the hardest portion of the bone (cortical bone) is performed using the internal mandrel, which provides axial rigidity to the device.Once the internal mandrel has been removed, the cannula is intended to advance exclusively along the channel previously created by the mandrel or to be retracted through the same channel.Retraction must not be performed manually but is guided by the use of the ring nut, which limits operator-dependent variability and ensures controlled axial movement of the cannula.Therefore, the ifu does not describe or allow any bending, levering, or tilting movements that could impose non-axial loads on the cannula.The movements of the cannula in the patient, as described in the ifu, are limited to axial penetration (with the internal mandrel inserted) and controlled axial retraction (guided by the ring nut and through a preformed channel).The tests carried out, simulating the actions described in the ifu, did not result in any cannula breakage or deformation.Consequently, based on the technical investigation performed, the test results obtained, and the absence of manufacturing or design-related anomalies, the device is considered safe.No capa or fsca is deemed necessary at this time.The hospital has indicated that the needle that is the subject of the complaint is no longer available.Should biopsybell receive pieces from the same batch that have not yet been used for inspection, biopsybell will revise this test report to include all tests performed on the batch received and the related results.
 
Event or Problem Description
In date (b)(6) 2025 our distributor (b)(4) in the person of (b)(6) notified our customer care about an event occurred with a biopsybell's needle broken into a patient (tip of the needle broken).In date 18 dec 2025 we received the following information from the same person: " based on the information available at this time, the fragment remains within the patient.There have been no reports of immediate patient harm, and there is currently no indication of migration; the fragment appears to.Be securely embedded.This assessment remains under evaluation.We are in active communication with both the surgeon and the hospital.As a precautionary measure, i have offered to retrieve the entire lot, although this is being presented as an abundance of caution rather than an indication of a broader issue.All parties have been advised that this appears to.Be an isolated incident.The surgeon has been very reasonable and has characterized the event as an unusual, unforeseen occurrence during the extraction process.In the same day we received the filled form report from the hospital.In this form some additional information were included: name of the person who reported the complaint: (b)(6).Name of the facility: (b)(6) hospital.(b)(6).Name of physician: dr.(b)(6).Product code: mws1110c-us, lot 25092623, 1 piece, exp.Date 01 sep 2030.Procedure carried out: hip arthroscopy with labral repair.Description of the complaint: tip of needle broke off in patient ilium upon removal of device.Adverse effect on the patient: none.

Brand Name
MARROW-STEM
Common Device Name
BONE MARROW MSC ASPIRATION KIT
Manufacturer (Section D)
BIOPSYBELL SRL
via a.manuzio 24
mirandola, modena 41037
IT  41037
Manufacturer (Section G)
BIOPSYBELL SRL
via a.manuzio 24
mirandola, modena 41037
IT   41037
Manufacturer Contact
manuela capelli
via manuzio 24
mirandola, modena 41037
IT   41037
MDR Report Key24077672
Report Number3003272754-2025-00001
Device Sequence Number10266599
Product Code KNW
UDI-Device Identifier08033860036317
UDI-Public08033860036317
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K203397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMARROW-STEM
Device Catalogue NumberMWS1110C-US
Device Lot Number25092623
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale